Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 88, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 20, 2001, 9:13 PM EDT for Orangeburg County, South Carolina. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 9:13 PM EDT (01:13 UTC)
- Expired
- Sep 20, 2001, 10:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Orangeburg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 9:25 PM EDT | Hail 0.75 | Cope, SC | Post Office reported 3/4 inch hail west southwest of Cope. |
| Sep 20, 9:39 PM EDT | Thunderstorm Wind 50 E | Cope, SC | Post Office reported trees down on powerlines south of Cope. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS52 KCAE 210114
SVRCAE
SCC075-210200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
913 PM EDT THU SEP 20 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1000 PM EDT.
* AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM BETWEEN NORWAY AND CORDOVA. THE STORM WAS MOVING
SOUTHEAST NEAR 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COPE
ROWESVILLE
BRANCHVILLE
LAT...LON 3353 8098 3337 8108 3321 8081 3343 8067
RL/DM/DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:55 PM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Sep 20, 2:55 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 255 PM EDT THU SEP 20 2001 CDFNT CONTINUES TO WKN AS IT MOVS E ACRS WRN CAROLINAS ATTM. SCTD TSTMS DVLPG ACRS WRN SC AHD OF FNT. XPCT ACTIVITY TO DIMINISH LATER THIS EVENING WITH LOSS OF DAYTIME HEATING. FNT WL EVENTUALLY STALL OVR CSTL COUNTIES AND WASH OUT BY FRI AFTN. WK HI PRES WL BLD ACRS AREA INTO WKEND. ANOTHER WK FNT WL APPROACH FROM THE W BY SUN BUT ATTM APPEARS TO BE MAINLY DRY. MODELS IN GOOD AGREEMENT SHOWING STRONG S/W CARVING OUT TROF OVR GRTLKS BY MON AND DVLPG CUT OFF LOW. ASSOCIATED FNTL SYSTEM WL GIVE ANOTHER CHC FOR RAIN MON AND TUE. ATMOS DRIES OUT AGAIN FOR REMAINDER OF XNTD. GENL BLEND OF LCL SCHEMES AND GUIDANCE LOOKS REASONABLE FOR TEMPS. FCSTID = 22 CAE 65 85 62 89 / 30 10 0 10 AGS 64 86 62 88 / 30 10 0 10 SSC 64 85 62 89 / 30 10 0 10 OGB 64 86 62 88 / 30 10 0 10 .CAE... GA...NONE. SC...NONE. BC
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.